that is the best thing to do- a second opinion. have you ever had a egd? ask your doc about it. or a colonoscopy.hope you feel better!
What is an EGD?
The doctor won't budge from the Zoloft and Citrucel combo...therefore kind of forcing me to get a second opinion.
I am 100% sure that if I take the Zoloft it will screw me up worse. It's an SSRI of a slightly meaner temperment from Celexa.
I'm also curious...was it my LSD use in college that made me so unable to tolerate this med? Or is it that my liver can't process it somehow?
AN EGD IS A TEST WHERE THE DOC GIVES YOU SOME VOLUME,AND SOME CLOROSEPTIC AND THEN PUTS A TUBE WITH A CAMERA ON THE END INTO YOUR STOMACH. IT SOUNDS BARBARIC BUT IT IS REALLY NOT.
Take a quick look at these two sites:
They show what an EGD is, how they are done, and what they are used for (what they can diagnose).
..........The exact same way you feel I feel. It all started about a month and half ago, I m not a smoker but did drink quite a bit, at 31 I was down loading almost a six pack a day, then it all came crushing down. I started to bleed (black tar), then severe abdominal pain, these were later controlled. Then came a bullshit Primary Care Physician idea that, although I was not H Pylory positive, a antibiotic treatment should commence at the earliest possible. Note that there were no heartburn feeling whatsoever on the above "diagnosis". 14 days later, having taken a massive, brutal beating from bioxim, amoxcy something, and prevacid, my pain had not only gotten worse but, the acid in stomach was beyond comprehention, I would take my bleading ulcer and deal with it in exchange for all the **** that Im going through now. I have a name for you, "Pill Esophagitis" in combo with an ulcer and you got yourself an answer to your problems. The reason your doc prescribed, reglan and nexxium is because he she wanted you to (1) take more frequent dumps with reglan (which didnt help, you claim) and (2) Nexium to control your acid. If you were to read under "pill esophagitis" youll encounter 3 things, gerd feeling i.e. gas, acid, nausea, all of this starts when you were prescribed the wrong medication for something that perhaps wasnt as bad as it was. I am now on priolosec because of the antibiotic damage it might take now years before I go back to normal, its a battle, one that can be won only if you dont let anyone mess with your system from here on out. Endoscopies are known to cause stomach lining perforations, ph 24 test to check refluxing out is also known for that (damages to your esophageus) becareful, double tripple check your docs recommendations, its never final till it is.
To Help PLease
It sounds as though you have ulcers and your Dr. was trying to reduce the acid. Somethimes in the beginning of ulcers, is the stomach cramping, hot flashes, knot feeling.Here's what I did for this problem, I took what my Dr had prescribed me for reflux and gas and also a antibiotic. Then I left out of my diet for "6 weeks"."This is very important" no salads,any dairy products.Limited coffee to two cups a day. One in the morning, one in the afternoon. No Juices or sodas. If you do this for 6 wks as I said, your problem should clear up. I had the upper GI amd Lower GI and had one ulcer. I couldn't believe what hell this little thing had caused me. I had people asking me if I was pregnant. I was by mid-morning, holding my guts like they were falling out. I also had bought a small fan to carry from Home Depot. This was seven years ago, while I was in college. I haven't had any problems since. What I was doing wrong, was I would drink a small glass of milk at bedtime to help me sleep and I would wake up in a few hours about to die. Also with nightsweats and pain. In the AM, I would drink a glass of juice,one coffee,one milk and two pieces of toast and go to school. Then three hours later be in labor from the pain. Try what I said and let us know how you come out.You have to stick to the diet I prescribed, also No fried foods either.
It wasn't ulcers, as there was never any sharp pain, and the H Pylori tests were negative.
I've completely stopped taking all medicines and completely lost my faith in modern doctors over this.
I've quit coffee....I now drink tea with honey and take echinacea and vitamins daily.
I'm looking for a second opinion from a gastroenterologist and I'm having additional blood work done early next week.
I think it could be some kind of hormonal imbalance, parasites, or malabsorbtion issue....
I'm just fascinated with:
1. How quickly these doctors pass out these mind altering SSRI drugs. It's completely insane.
2. How clueless they are when it comes to diseases of either the gastro tract or the mind. They are like cavemen with stone tools. They really don't seem to have a clue.
Hi. I am so sorry that you are suffering with this. I agree that the doctors can be too quick to hand out meds. I won't go into my whole story here but I may have endometriosis of the bowel and my gastro doc never even mentioned this possibilty after not being able to find anything wrong in my colon. My sister-in-law found info on the net and I went to my GYN and she thinks I may indeed have endo. It is really frustrating when it seems that your doc is not listening or has already made up his mind. I also have reflux problems and he gave me nexium and a scrip for reglan. All I know is that YOU know your own body and you have to try to get the doc to listen AND you have to do as much research as you can on your own. Good luck with this, I wish you all the best.
Just wanted to let you know I know how you feel....I too was given Zoloft because I was having trouble with dizziness....and the doctor claimed it was anxiety.....found out that it was probably due to an inner ear problem......I too have never had problems with anxiety.....well the second day I was on Zoloft ....I couldnt sleep ....I felt like I had no control over my body...my legs hurt so bad I couldnt sleep....I had head ticks.....I took it for 4 days and then quit which I guess you arent suppose to quit cold turkey...even though they say its non addictive..(ha ha)...well then I couldnt sleep for 2 days and it felt like my nose is stuffed up and I cant breath through it but there is nothing there......my head tingled...I gained 15 pounds.....then I developed theses stomach spasms that got to the point I couldnt function....I had upper endoscopy done and they found nothing....I have suffered with heartburn and acid reflux for almost 2 years and have a hiatal hernia but I have never had this squezzing stomach spasms....It made it difficult to breath...but when they did the endoscopy ...they found nothing....no damage or anything.....I took the Zoloft in September of 2000.....and I still suffer from head ticks at night....my stomach is all messed up...and I have problems with my legs aching......And the doctors will swear up and down its not the Zoloft that caused the problems...but they cant explain what is happening.....just look up side effects with these meds and you will find tons of people suffering from withdrawl and the seretonin syndrome........dont give up.....I just wanted to let you know your not alone.....
Comforting and sad to read how many of us have not been helped by medications and sometimes even given the wrong kind.
I am concerned with the Ph and Endoscopy for the harmful mentions above , The ripping of the throat,
Wish there were less invasive ones that were conclusive as well.
Celexa was a nightmare for me too. My psychiatrist started me on it in the hospital. I was also on a lot of other meds including narcotics for my IC (interstitial cystitis) and depression. I felt drugged and I slept alot. I was also gaining weight and my bowels were very sluggish, I'd go like 5 days without a BM. The celexa was giving me severe stomache pain, I felt nauseated all the time. I kept telling the psychiatrist I couldn't take all that medicine but he said I needed it. Finally my bowels quit working. I went to my urologist who treats my IC and he said to take 3 enema's in a row. I did and it helped but then nothing for another 7 days so I took matters into my own hands and threw out 6 of the 12 prescriptions including the celexa and oxycontin. My psychiatrist was against it and said I'd have siezures. Well, for 3 weeks my eyes felt funny every time I moved them or my head, but no siezures and in the end I felt so much better. No more drugged/tired/sluggish feeling. I still have chronic stomach problems with alternating bouts of diahrea/constipation, nausea and reflux. But if someone tries to give me a medicine and it makes me feel worse, then I just don't take it. I'm becoming a better advocate in on my own behalf.
This was pretty inlightning.I've had gerd for years now.I've been on the www.zoloft.com web site and answered there self tests an boy am I now confused.I thought I had another option, but from reading your comments I'm affraid to take zoloft.I have a friend whose on it and he can't function if he doesn't take it.So I'm REally confused now!I'm really tired of the way I feel everyday!I'm willing to try anythng, to me its like how much worse can it get.I'll keep you guys posted on what happens.I feel like a bumb ***!I've been telling everyone to take the zoloft self test.Hopefully they have read this!
Thanx for the info!